MDJunction - People Helping People
 
Ask a Question
01/11/2011 07:44 AM

Chronic Chest Pain - Lyme related?

Piccoli
Posts: 46
Member

About 18 months ago, I was on anti-biotics for about a 8 month span, and during that time I developed some chest pain (right around where the heart is), especially when I would put a lap-top or any other heavy object on my chest or stomach.

I told my llmd about this when this symptom started, got an EKG, checked for an irregular heart beat, and nothing came up.

More recently, I took some medication I was allergic to, Zaleplon, and although the chest pain decreased after I stopped taking the medication, it still seems to be there permanently now.

What is going on? The symptoms of chest pain get much worse when I somehow slow circulation to my chest area, like if I have a tight shirt on or if I put my arm across my chest, or if I have any object anywhere on my chest, stomach, or even upper legs.

Reply

01/11/2011 10:03 AM
MOON
 
Posts: 107
Member

Piccoli,

Sorry to hear of your chest pain issues. They are all to familiar to me. I get them alot. Start a new med and it comes back. It scares the heck out of me. Sometimes I think Im gonna have a heart attack!

When I was on Rocephin I had it round the clock. Simuilar to you it felt like I had tightness throughout my chest, sharp pains where my heart is, and it felt like there was a 50 pound weight on top of my chest.

LLMD said it is just herxing however he did say if it gets bad enough go to the ER.

I hope you get to feeling better soon.

MOON


01/11/2011 10:23 AM
Julie4848

I know when I was on zitromax it made me have very bad chest pains, ended up in the ER due to them, I had to stop the drug and my chest pains did go away within 2 weeks..I would check out what drug you are on etc.

Also sometimes being on abx's long can damage the heart that is why for me I don't stay on them long...


01/11/2011 10:24 AM
Julie4848

p.s. Remember an LLMD is NOT a heart Dr. Anytime you have issues with the heart please see a specialist. I would never play the "wait and see game" my sister just died of a heart attack at the age of 56

01/11/2011 12:53 PM
fabajenna

Have you been tested for Babesia?

My symptoms are similar and last until I fall asleep sometimes.

Be cautious...maybe you chould get tested if you haven't already?

Peace


01/11/2011 03:24 PM
Piccoli
Posts: 46
Member

Pretty sure I do have Babesia. And I think I took the "necessary" anti-biotics to take care of it, but it didn't work in treating it, and now I am left with this side-effect, whatever it is.

I definitely took Zithromax for a long duration, amongst 5-6 other anti-biotics, so maybe I do have the same issue as you Julie.

I'm just worried, because over the last 18 months, the symptoms have gotten progressively worse. I started only having minor chest pains when a heavy lap-top was on my stomach. Now I go to bed with that uneasy, uncomfortable feeling in my chest, it's there always. I can't alleviate anymore.

Seeing my llmd soon, obviously I will be bringing this up, but until then I just wanted to see what you guys thought. If I have to see a cardiologist or whoever can give an expert opinion on this, then I will.


03/03/2011 09:04 AM
kimjgoodwin
 
Posts: 68
Member

I have heard a lot about chest pains or weighed down feelings in the chest. Our internal

medicine Dr said to take Coenzyme Q10 about 300mg a day and Omega 3 daily to help protect the heart from all that is going on.

I know this is just something to help prevent damage but I would get an ultrasound of your heart. I get confused but I thought EKG is electro am I right if so that is not enough. You need an ultrasound of your heart.

I would also ask the Cardio Dr if you can wear a heart monitor for 24 hours at home and make sure nothing is going on. My mom had a irregular heart issue and that monitor was all that detected it. I think with Lyme causing heart issues that anyone with Chronic Lyme needs heart exams. Good luck!


03/03/2011 04:15 PM
sunshine4ere
sunshine4ere  
Posts: 578
Member

I just developed that chest pressure and shortness of breath one month ago.

I also had my picc line pulled one month ago and am off all abx after 18 months on orals and 9 1/2 months of daily IV abx.

I've had xrays, blood tests, ECG, and a Persantine Test (Stress test)...it all came up clear but I have yet to have the pressure leave my chest. I got very ill with the Persantine Test...I think I was allergic to either the radio active dye or the Persantine injection that speeds up your heart.

I'm trying different things and am open to any and all suggestionsSad .


03/03/2011 04:27 PM
sunshine4ere
sunshine4ere  
Posts: 578
Member

Wow Piccoli,

I just looked up the med you were on, Zaleplon, I was prescribed Zopiclone one month ago...and that is when I developed this chest pressure...do you think there is a connection. Both meds are very closely linked!!

I had already decided to stop this med...now I definitely am. I hope in time your pressure decreases and I hope this is the answer to mine.

Good luck to us both,

Nancy


03/03/2011 04:40 PM
Avalon
Avalon  
Posts: 371
Member

I hadn't realized it was the treatments causing the heart pain, but I've had those as well.

I had a EEG, or something like that, done a few years ago because of chest and heart pain and everything came back great.

The last few months I've had a lot of pressure on my chest but no pain thankfully.

hugs

Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved